Alert archive / Montana / High Wind Warnings in 2018

High Wind Warning 8, NWS Great Falls, MT

November 13, 2018

NWS Great Falls, MT issued this high wind warning at Nov 13, 2018, 3:29 AM MST. It took effect at Nov 13, 2018, 2:00 PM MST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2018, 3:29 AM MST (10:29 UTC)
In effect from
Nov 13, 2018, 2:00 PM MST
Expired
Nov 15, 2018, 12:00 AM MST
In force
34 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

574 
WWUS75 KTFX 131029
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
329 AM MST Tue Nov 13 2018

.Southwest winds will increase today along the Rocky Mountain 
Front and adjacent plains with strong winds initially developing 
this afternoon along areas close to the Rocky Mountain Front.
Strong winds will then spreading east tonight across the 
remainder of Glacier county. Winds may decrease for a period 
Wednesday morning before strengthening again Wednesday afternoon 
and evening.

MTZ009-048-132200-
/O.UPG.KTFX.HW.A.0007.181113T1500Z-181115T0700Z/
/O.NEW.KTFX.HW.W.0008.181113T2100Z-181115T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
329 AM MST Tue Nov 13 2018

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT MST WEDNESDAY NIGHT...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 2 PM this afternoon to
midnight MST Wednesday night. the High Wind Watch is no longer in
effect.

* WINDS...Southwest 30 to 40 mph with gusts up to 75 mph.

* TIMING...Tuesday afternoon through Wednesday evening.

* IMPACTS...High profile vehicle travel may be significantly 
  impacted. Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&




$$

MTZ010-132200-
/O.UPG.KTFX.HW.A.0007.181113T1500Z-181115T0700Z/
/O.NEW.KTFX.HW.W.0008.181114T0300Z-181115T0700Z/
Eastern Glacier-
Including the following locations: Cut Bank
329 AM MST Tue Nov 13 2018

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
MST WEDNESDAY NIGHT...

The National Weather Service in Great Falls has issued a High
Wind Warning, which is in effect from 8 PM this evening to
midnight MST Wednesday night. the High Wind Watch is no longer in
effect.

* WINDS...West 30 to 40 mph with gusts up to 65 mph.

* TIMING...Tonight through Wednesday evening.

* IMPACTS...High profile vehicle travel may be significantly 
  impacted. Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.



PRECAUTIONARY/PREPAREDNESS ACTIONS...


A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&




$$

http://www.weather.gov/greatfalls
5 follow-up statements
478 
WWUS75 KTFX 132142
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
242 PM MST Tue Nov 13 2018

.Southwest winds will increase today along the Rocky Mountain 
Front and adjacent plains with strong winds initially developing 
this afternoon along areas close to the Rocky Mountain Front.
Strong winds will then spreading east tonight across the 
remainder of Glacier county. Winds may decrease for a period 
Wednesday morning before strengthening again Wednesday afternoon 
and evening.

MTZ009-048-141200-
/O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
242 PM MST Tue Nov 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
WEDNESDAY NIGHT...

* WINDS...Southwest 30 to 40 mph with gusts up to 75 mph.

* TIMING...Tuesday afternoon through Wednesday evening.

* IMPACTS...High profile vehicle travel may be significantly 
  impacted. Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&







$$

MTZ010-141200-
/O.CON.KTFX.HW.W.0008.181114T0300Z-181115T0700Z/
Eastern Glacier-
Including the following locations: Cut Bank
242 PM MST Tue Nov 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT MST WEDNESDAY NIGHT...



* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...Tonight through Wednesday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
lines. Scattered power outages are expected.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&







$$

http://www.weather.gov/greatfalls
737 
WWUS75 KTFX 140341
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
841 PM MST Tue Nov 13 2018

MTZ009-048-141200-
/O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
841 PM MST Tue Nov 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MST WEDNESDAY NIGHT...

* WINDS...Southwest 35 to 45 mph with gusts up to 75 mph.

* TIMING...Tuesday afternoon through Wednesday evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ010-141200-
/O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Eastern Glacier-
Including the following locations: Cut Bank
841 PM MST Tue Nov 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MST WEDNESDAY NIGHT...

* WINDS...West 30 to 40 mph with gusts near 60 mph.

* TIMING...Tonight through Wednesday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

http://www.weather.gov/greatfalls
302 
WWUS75 KTFX 141016
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
316 AM MST Wed Nov 14 2018

MTZ009-048-142200-
/O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
316 AM MST Wed Nov 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WINDS...Southwest 35 to 45 mph with gusts up to 75 mph.

* TIMING...Strongest winds occur late this afternoon through early
  this evening.

* IMPACTS...High profile vehicle travel may be significantly 
  impacted. Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&

$$

MTZ010-142200-
/O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Eastern Glacier-
Including the following locations: Cut Bank
316 AM MST Wed Nov 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WINDS...West 30 to 40 mph with gusts near 60 mph.

* TIMING...Strongest winds occur late this afternoon through early
  this evening.

* IMPACTS...High profile vehicle travel may be significantly 
  impacted. Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&







$$

http://www.weather.gov/greatfalls
182 
WWUS75 KTFX 142150
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
250 PM MST Wed Nov 14 2018

MTZ009-048-150700-
/O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
250 PM MST Wed Nov 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WINDS...West 30 to 45 mph with gusts up to 75 mph.

* TIMING...Strongest winds occur late this afternoon through
early this evening.

* IMPACTS...High profile vehicle travel may be significantly 
  impacted. Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&


$$

MTZ010-150700-
/O.CON.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Eastern Glacier-
Including the following locations: Cut Bank
250 PM MST Wed Nov 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WINDS...West 30 to 45 mph with gusts up to 65 mph.

* TIMING...Strongest winds occur late this afternoon through
early this evening.

* IMPACTS...High profile vehicle travel may be significantly 
  impacted. Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph, or gusts
of 58 mph or more, can lead to property damage.

&&


$$

http://www.weather.gov/greatfalls
271 
WWUS75 KTFX 150641
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1141 PM MST Wed Nov 14 2018

MTZ009-048-150745-
/O.EXP.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations: Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
1141 PM MST Wed Nov 14 2018

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT...

Strong west to southwest winds will continue to gradually decrease
overnight and the High Wind Warning will be allowed to expire. 

$$

MTZ010-150745-
/O.EXP.KTFX.HW.W.0008.000000T0000Z-181115T0700Z/
Eastern Glacier-
Including the following locations: Cut Bank
1141 PM MST Wed Nov 14 2018

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT...

Strong west to southwest winds will continue to gradually decrease
overnight and the High Wind Warning will be allowed to expire.

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:19 AM MST, 10 minutes earlier.

Area forecast discussion, Nov 13, 3:19 AM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
319 AM MST Tue Nov 13 2018

.SYNOPSIS...

High pressure will shift east across the Northern Rockies and
Montana today for continued dry conditions with increasing high
cloud-cover and noticeably milder temperatures. Breezy to windy
conditions will be widespread across north-central Montana with
strong winds developing this afternoon and evening along the east
slopes of the Rockies and continuing at times through Wednesday
evening. Milder than average conditions continue through Thursday
before a quick moving winter weather system brings a period of
snow and much colder temperatures on Friday.

&&

.DISCUSSION...

Upper level ridge axis shifts east across the region today and
tonight with a deepening lee-side surface trough of low pressure
east of Rockies. While winds aloft increase gradually today, a
strengthening pressure gradient across the Northern Rockies and
favorable temperature/wind profiles will support the development of
strong (>50Kt) winds along the immediate east slopes this afternoon.
Shortwave energy tracking across AB and flattening the ridge tonight
will likely extend the strong winds into adjacent eastern portions
of Glacier county, including the Cut Bank area, overnight and the
High Wind Watch has been upgraded to a High Wind Warning. Strong
winds in these areas may diminish slightly for a period Wednesday
morning before redeveloping Wednesday afternoon into the early
evening as a stronger shortwave moves through fast westerly flow
aloft along the US/Canadian border. Sub-warning windy conditions
are anticipated across much of north- central MT today and again
tomorrow with at least some potential for strong winds locally in
areas immediately NE of the Little Belts and Bears Paw mountains
Wednesday evening.

Another shortwave (3 if you're keeping count) tracks SE from BC into
the region Thursday night. Another period of gusty W/SW winds is
likely as this wave approaches and surface low pressure tracks
SE from through Southern AB an into NE MT by Friday morning. A
colder Canadian airmass surges south into MT behind this low with
steady or falling temperatures likely through the day Friday. A
period of snow is likely beginning late Thursday night with the
arrival of the colder air and continuing through the day Friday
across central and southwest portions of the forecast area. Very
preliminary snow estimates indicate about 2-4 inches across a
good portion of the forecast area from Cut Bank SE to Bozeman with
4-8 inches in the mountains. With cold high pressure building
strongly south into the area through the day Friday, gusty north
winds could also add blowing and drifting snow to the impacts
with this system. This system is fairly quick moving however with
dry but continued cool conditions on Saturday before a dry and
milder trend is anticipated to follow late this weekend into early
next week. Hoenisch

&&

.AVIATION...
Updated 0600Z.

VFR conditions will prevail through at least Tuesday afternoon as an
upper level ridge of high pressure drifts east across the Northern
Rockies. Some patchy fog is possible overnight in SW MT valleys but
is not anticipated to be widespread or dense at any terminals. Main
impact to aviation will be increasing west winds through the period
along with associated turbulence and low level wind shear along and
east of the Rocky Mtn Front. Wind gusts greater than 50 kts are
possible by midday Tuesday along areas immediately adjacent to the
Rocky Mtn front with gusts to 30 kts by Tuesday afternoon/evening at
KGTF and gusts to 40 kts at KCTB. Winds increase further late Tuesday
night into Wednesday across much of North-Central MT. Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  35  53  34 /   0   0   0   0
CTB  47  32  50  32 /   0   0   0   0
HLN  44  26  48  33 /   0   0   0  10
BZN  42  19  45  26 /   0   0   0   0
WEY  34   6  38  13 /   0   0   0   0
DLN  45  19  47  25 /   0   0   0   0
HVR  45  30  52  30 /   0   0   0   0
LWT  47  31  51  33 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 8 PM this evening to midnight MST
Wednesday night Eastern Glacier.

High Wind Warning from 2 PM this afternoon to midnight MST
Wednesday night Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

http://www.weather.gov/greatfalls

Nearby

High Wind Warnings in Montana, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.